# SDR 9617946623

- Difficulty date: August 15, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N623US
- Make and model: Boeing 747251B
- Aircraft serial: 21705
- Engine: Pwa JT9D7Q
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A, E

## Discrepancy

DURING CLIMBOUT OF NRT, THE NR 2 ENIGNE EXPERIENCED A COMPRESSOR STALL AND SUBSEQUENT VIBRATION OF THE ENGINE.  CREW SHUT DOWN THE ENGINE AND RETURNED TO NRT WITHOUT FURTHER INCIDENT.  INSPECTION OF THE ENGINE REVEALED NR 5 FAN BLADE BROKEN BELOW THE MID SPAN SHROUD AND THE LIBERATED PIECE EXITED THROUGH THE NOSE COWL AND DOG HOUSE.  THE ENGINE, FORWARD FAIRING COVER AND NOSE COWL WERE REPLACED.
